Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 18, 2001

Other Medications

Question from Laguna Hills, California, USA:

I have had type 2 diabetes for over two years and have developed hypertension. I have be treated with four different ACE inhibitors, but each time I have developed severe myalgia [muscle aching]. Is this common? Is there any new ACE Inhibitor that is not likely to cause myalgia?

Answer:

If you have tried additional agents from the same class of drug, ACE inhibitor, I would suggest it may be a class effect. Recently, additional evidence from several studies have shown that antidotes II receptor blocking agents also demonstrate kidney protective effects. Therefore, there are other agents your physician can prescribe for you which will help with hypertension and help protect your kidney function with diabetes. I suggest you speak with your physician about these other agents.

JTL

[Editor’s comment: It’s also possible that the writer is on other, unspecified, medications that can cause myalgia. The most notorious is the class of drugs for elevated lipids, that is nicknamed the “statins” (such as lovastatin, simvastatin, pravastatin, atorvastatin and fluvastatin). If you are on a statin, and having myalgia, report this to your doctor immediately.

WWQ]